MAUDE Adverse Event Report: AESCULAP AG AS NUT F/FEMUR EXTENS.STEM ALL SZ.NEUTR.; KNEE ENDOPROSTHESES

AESCULAP AG AS NUT F/FEMUR EXTENS.STEM ALL SZ.NEUTR.; KNEE ENDOPROSTHESES
Model Number NR400Z
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a as nut f/femur extens.Stem all sz.Neutr.(part # nr400z) was implanted during a left knee revision surgery performed on (b)(6) 2018.According to the complainant, post-operative bone deterioration of femur and tibia occurred.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was required.According to the patient , a revision surgery in the future is likely.Additional information was not provided.The malfunction is filed under aic reference (b)(4).Associated medwatch reports: (b)(4) - nr191z (2916714-2022-00055).(b)(4) - nr291z (2916714-2022-00056).(b)(4) - nr565z (2916714-2022-00057).(b)(4) - nr565z (2916714-2022-00058).(b)(4) - nr611m (2916714-2022-00059).(b)(4) - nr071z (2916714-2022-00060).(b)(4) - nr005z (2916714-2022-00061).(b)(4) - nr400z (2916714-2022-00062).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were reviewed for the reported lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.No similar complaints were identified against the same lot number with a similar reported event.Conclusion: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.There is no indication of a material defect, manufacturing failure, or design error on the basis of the device history record.For further investigation, examination of the complaint device is required.
 
Additional Manufacturer Narrative
Additional information: b5 - patient harm updated, patient condition, planned revision date.B7 - patient medical history.Investigation results previously submitted.
 
Event or Problem Description
Update: the patient provided some additional information including the proposed revision date of (b)(6) 2023.She had been in contact with a newer surgeon in 2019, after the accident; the doctor at that time noted that the implant was "fine".Some recent unspecified diagnostic test results supposedly showed that the stem was broken or disconnected.She is now working with cedars-sinai orthopedic center.The adverse event is filed under aag reference (b)(4).Associated medwatch reports: 400554585 - nr191z (2916714-2022-00055), 400554587 - nr565z (2916714-2022-00056), 400554588 - nr565z (2916714-2022-00057), 400554589 - nr611m (2916714-2022-00058), 400554590 - nr071z (2916714-2022-00059), 400554591 - nr005z (2916714-2022-00060), 400554592 - nr400z (2916714-2022-00061).

Brand Name
AS NUT F/FEMUR EXTENS.STEM ALL SZ.NEUTR.
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key14456282
Report Number2916714-2022-00062
Device Sequence Number4436034
Product Code KRO
UDI-Device Identifier04046963367732
UDI-Public4046963367732
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
Report Date (Section F) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR400Z
Device Catalogue NumberNR400Z
Device Lot Number52428200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/25/2022
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer04/25/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA05/19/2022